Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 3, 2007, 2:12 PM CDT for Clay County, Richland County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 2:12 PM CDT (19:12 UTC)
- Expired
- Apr 3, 2007, 3:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 3, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 031912
SVRILX
ILC025-159-032015-
/O.NEW.KILX.SV.W.0047.070403T1912Z-070403T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 315 PM CDT
* AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
WEST OF SAILOR SPRINGS...OR ABOUT 6 MILES NORTHEAST OF FLORA...AND
WAS MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NOBLE...
SCHNELL...
OLNEY...
DUNDAS...
CALHOUN...
CLAREMONT...
OTHER LOCATIONS IN THE WARNING INCLUDE...CLAY CITY...INGAHAM AND
LOUISVILLE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3886 8859 3861 8860 3858 8793 3885 8792
3885 8827
$$
BARNES3 follow-up statements
000
WWUS53 KILX 031932
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT TUE APR 3 2007
ILC025-159-032015-
/O.CON.KILX.SV.W.0047.000000T0000Z-070403T2015Z/
CLAY-RICHLAND-
232 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN CLAY AND RICHLAND COUNTIES...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 2 MILES SOUTHEAST OF SAILOR SPRINGS...OR ABOUT 10 MILES
NORTHEAST OF FLORA...MOVING EAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
NOBLE...
WAKEFIELD...
OLNEY...
DUNDAS...
PARKERSBURG...
CALHOUN...
CLAREMONT...
BERRYVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...WENDELIN...SCHNELL...LOUISVILLE...
INGAHAM AND CLAY CITY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3886 8859 3861 8860 3858 8793 3885 8792
3885 8827
$$
BARNES000
WWUS53 KILX 031957
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT TUE APR 3 2007
ILC025-032007-
/O.CAN.KILX.SV.W.0047.000000T0000Z-070403T2015Z/
CLAY-
257 PM CDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3859 8792 3859 8805 3860 8807 3862 8828
3868 8827 3868 8828 3873 8828 3874 8826
3884 8826 3885 8792
$$
ILC159-032015-
/O.CON.KILX.SV.W.0047.000000T0000Z-070403T2015Z/
RICHLAND-
257 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR RICHLAND COUNTY...
AT 252 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OLNEY...MOVING EAST AT 40 MPH.
OTHER LOCATIONS AFFECTED INCLUDE...WAKEFIELD...SCHNELL...
PARKERSBURG...NOBLE...DUNDAS...CLAREMONT...CALHOUN AND BERRYVILLE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3859 8792 3859 8805 3860 8807 3862 8828
3868 8827 3868 8828 3873 8828 3874 8826
3884 8826 3885 8792
$$000
WWUS53 KILX 032014
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT TUE APR 3 2007
ILC159-032023-
/O.EXP.KILX.SV.W.0047.000000T0000Z-070403T2015Z/
RICHLAND-
313 PM CDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY EXPIRES AT 315
PM CDT...
AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3859 8792 3859 8805 3860 8807 3862 8828
3868 8827 3868 8828 3873 8828 3874 8826
3884 8826 3885 8792
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:05 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 3, 2:05 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT TUE APR 3 2007 .DISCUSSION...SEVERE WEATHER EVENT ONGOING ACROSS PORTIONS OF FORECAST AREA...PRIMARILY ALONG AND SOUTH OF THE I-70 CORRIDOR AS OF 2 PM. LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED NEAR THE IL/WI BORDER...WITH A STRONG COLD FRONT EXTENDING SOUTHWEST INTO THE PLAINS. ALOFT...A VIGOROUS WAVE WAS DIVING ACROSS THE UPPER MIDWEST AND GREAT LAKES. MAIN CONCERNS WITH THIS FORECAST REVOLVE AROUND LINGERING CONVECTION THIS AFTERNOON/EVENING...THE STRENGTH OF THE WINDS IN THE WAKE OF THE COLD FRONT...AND HOW COLD IT WILL BE OVER THE NEXT SEVERAL DAYS. 12Z MODELS IN GOOD OVERALL AGREEMENT WITH RESPECT TO FEATURES EXPECTED TO IMPACT REGION. GUIDANCE TEMPERATURES CLOSE/REASONABLE... SO WILL GO WITH A BLEND. SHORT TERM...TONIGHT THROUGH FRIDAY... TONIGHT...SHOWERS/STORMS ALONG PRE FRONTAL TROF/OUTFLOW BOUNDARY WILL QUICKLY END THIS EVENING. COLD FRONT WILL MOVE SOUTH/EAST OF THE REGION THIS EVENING AS WELL...WITH STRONG WINDS EXPECTED IN THE CAA/STRONG PRESSURE GRADIENT ON ITS BACKSIDE. GRADIENT SLACKENS QUICK ENOUGH TONIGHT AND MIXING IS SHALLOW ENOUGH TO KEEP WINDS BELOW ADVISORY CRITERIA. HOWEVER...IT WILL STILL BE WINDY...WITH GUSTS OVER 30 MPH. WEDNESDAY THROUGH FRIDAY...THE SURFACE LOW WILL SLOWLY LIFT TO THE NORTHEAST...AS THE UPPER WAVE CARVES OUT AN UNSEASONABLY DEEP/COLD TROF OVER THE EASTERN UNITED STATES. DRY WEATHER IS EXPECTED...BUT COLD AIR ALOFT WILL ALLOW FOR A FAIR AMOUNT OF CLOUD COVER. WINDS WILL INITIALLY BE RATHER BREEZY...BUT SHOULD DIMINISH WITH TIME AS PRESSURE GRADIENT AND CAA WEAKEN. SUB FREEZING TEMPS STILL LOOK LIKELY WED NIGHT AND THU NIGHT WITH LOWS IN THE MID TO UPPER 20S. AVERAGE LAST SPRING FREEZE IN CENTRAL IL IS MID APRIL SO HOLDING OFF ON FREEZE HEADLINES. BUT TEMPS HAVE BEEN 15 TO 25F ABOVE NORMAL DURING THE PAST TWO WEEKS ALLOWING SOME VEGETATION TO GROW VERY EARLY THIS SEASON. LAST TIME WE HAD LOWS IN THE 20S WAS MARCH 18. TENDER VEGETATION WILL NEED TO BE COVERED OR TAKEN INDOORS. LONG TERM...SATURDAY THROUGH TUESDAY...MODELS/ENSEMBLES IN REASONABLE AGREEMENT WITH THE UNSEASONABLY COOL RIDGE WEST/TROF EAST PATTERN THAT WILL BE IN PLACE TO START THE PERIOD. THE FLOW IS EXPECTED TO DEAMPLIFY WITH TIME AND PROVIDE MODERATING TEMPERATURES BY THE END OF THE PERIOD. GENERALLY DRY WEATHER IS EXPECTED WITH NO STRONG SIGNAL FOR PRECIPITATION AT THIS POINT...BUT THE RISK FOR PRECIPITATION WITH ANY WAVES DIVING INTO THE MEAN TROF WILL NEED TO BE WATCHED. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK/HUETTL
Hazardous weather outlook, Apr 3, 11:02 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1102 AM CDT TUE APR 3 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-041200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1102 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY. THIS FRONT WILL INTERACT WITH WARM MOIST AIR FROM THE GULF TO PRODUCE A LINE OF STRONG THUNDERSTORMS. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE TODAY AND INTO THIS AFTERNOON...WITH THE PRIMARY SEVERE THREAT BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. FLOODING IS ALSO EXPECTED TO CONTINUE ON SOME AREA RIVERS AND STREAMS...INCLUDING THE ILLINOIS AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING IS EXPECTED TO CONTINUE INTO NEXT WEEK ON AREA RIVERS...INCLUDING THE ILLINOIS AND WABASH RIVERS. OVERNIGHT LOW TEMPERATURES WEDNESDAY NIGHT THROUGH SATURDAY NIGHT WILL FALL BELOW FREEZING. RESIDENTS THAT ALREADY HAVE PLANTS AND FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER COVERING THEM OR BRINGING THEM INDOORS FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND INTO THIS AFTERNOON. HJS
In the hours before
Local storm report, Apr 3, 12:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL 5 SW DECATUR 39.80N 89.00W
04/03/2007 M0.88 INCH MACON IL MESONET
REPORT OF NICKEL SIZED HAIL WAS 2 MILES WEST OF THE
INTERSECTION OF MT AUBURN RD AND WICKLES RD. REPORT FROM
THE SIGNIFICANT WEATHER OBSERVER PROGRAM
&&
KELLYLocal storm report, Apr 3, 1:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL MAHOMET 40.19N 88.40W
04/03/2007 E0.88 INCH CHAMPAIGN IL PUBLIC
PUBLIC REPORT
&&
KELLYLocal storm report, Apr 3, 1:17 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL PARIS 39.62N 87.69W
04/03/2007 E1.00 INCH EDGAR IL TRAINED SPOTTER
REPORT FROM ILLIANA SKYWARN...VIA NWS IND
&&
KELLYLocal storm report, Apr 3, 1:21 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL URBANA 40.11N 88.21W
04/03/2007 E0.75 INCH CHAMPAIGN IL PUBLIC
PUBLIC REPORT...2 MILES SOUTH OF I-74 IN URBANA
&&
KELLYLocal storm report, Apr 3, 1:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
148 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL YALE 39.12N 88.02W
04/03/2007 E0.88 INCH JASPER IL EMERGENCY MNGR
&&
KELLYLocal storm report, Apr 3, 2:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL ARCOLA 39.68N 88.30W
04/03/2007 E0.75 INCH DOUGLAS IL EMERGENCY MNGR
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:40 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt | 50 min |
| Apr 3, 9:31 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Vermilion | 44 min |
| Apr 3, 10:14 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 61 min |
| Apr 3, 10:22 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 38 min |
| Apr 3, 10:56 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 34 min |
| Apr 3, 11:08 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 23 min |
| Apr 3, 11:09 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie | 51 min |
| Apr 3, 11:19 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 41 min |
| Apr 3, 11:48 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 27 min |
| Apr 3, 11:55 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Douglas, Edgar | 65 min |
| Apr 3, 12:03 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 42 min |
| Apr 3, 12:13 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas | 6 hr |
| Apr 3, 12:46 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 29 min |
| Apr 3, 12:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 40 min |
| Apr 3, 1:25 PM CDT | Tornado Warning | ILX | Crawford, Jasper, Richland | 35 min |
| Apr 3, 1:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 44 min |
| Apr 3, 2:36 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.